Saturday, 15 March 2014

Ivabradine and ME crash

I've been taking the Ivabradine to help with Orthostatic Intolerance for over a month now.  It has undoubtably had an effect on my heart rate which is great, if I am sitting my HR can go down to the mid 70's now and is quite often in the low 80's.  When I stand it slowly rises to low then mid 90's  but not over 100 (these are generalisations).  I was interested to see then what happens when I experience a crash with my ME symptoms and for the purposes of research obviously my body kindly let that happen this weekend!

It was triggered by a meal out with friends on Friday night although I have to acknowledge that the week leading up to Friday had been pretty stressful, visiting my mum in hospital after she had had surgery.  Anyway it was 11pm before I got into bed on Friday and I woke Saturday morning feeling like I had drunk 3 bottles of wine the night before not the 2 glasses of bottled water I had actually consumed.  In regards to the ivabradine, what I noticed was very similar to the pancreatic enzymes I have taken - when my body is doing well, the medication has the desired effect, but when I crash the medication seems to have little effect.  My base line heart rate whilst sitting went up and was high, although there still did seem to be some control over it when I stood, it didn't go as high as it did pre-medication.

The other thing I have noticed over the last month with the Ivabradine is that I am getting  palpitations again, something I haven't really suffered with lately.  They are not nasty, fast palpitations, they are slow and the best way I can describe them is empty or like echos, a hollow feeling in my chest.

My heart rate is definitely down and that's a good thing, but I can't actually say that I am feeling any better as a result of taking the pills YET.  By Wednesday I felt I was starting to recover from the weekends crash - I had such weakness in my thighs which finally went on Wednesday - so now I'm on the way up again and we'll see how it goes.  The theory is that reducing the heart rate allows you to tolerate light exercise and that being able to exercise will help the POTsyndrome.  Is anyone else out there taking Ivabradine for their ME/CFS?


No comments:

Post a comment